MAUDE Adverse Event Report: PHILIPS ULTRASOUND, INC EPIQ CVXI; SYSTEM, IMAGING, PULSED DOPPLER, ULTRASONIC

PHILIPS ULTRASOUND, INC EPIQ CVXI; SYSTEM, IMAGING, PULSED DOPPLER, ULTRASONIC
Model Number EPIQ DIAGNOSTIC ULTRASOUND SYSTEM
Medical Device Problem Code Failure to Power Up (1476)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/30/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported the epiq cvxi ultrasound system was not available during a critical procedure.A patient was in the cath lab with a suspected vsd (ventricular septal defect) following an mi (myocardial infarction) and required ultrasound imaging to verify.The ultrasound system was displaying error codes and was unable to boot up.The cardiac sonographer attempted multiple times to boot the system without success.Another vascular access machine was used to scan the patient to verify the vsd.At that points the catheterization procedure was stopped.The user again attempted to boot the ultrasound system after removing the batteries which was successful.The system was used to capture images for documentation of the medical condition.The patient¿s medical condition was determined to be terminal, and the patient died on (b)(6) 2024.The ultrasound system did not cause or contribute to the death.There was no reported patient or user harm associated with this event.The philips service engineer evaluated the ultrasound system and was not able to boot up the device.When attempting to download the log files they were found to be corrupted and not able to be opened.The engineer reloaded the software to repair the system.The system was tested and rebooted multiple times without failure.The system was returned to clinical use.Philips has started an investigation, and upon completion, a follow up report will be submitted.
 
Additional Manufacturer Narrative
H10: a thorough investigation was performed to determine the cause of the reported problem.The engineering team was not able to reproduce the reported issue.The system has returned to service with no similar issues reported.

Brand Name
EPIQ CVXI
Common Device Name
SYSTEM, IMAGING, PULSED DOPPLER, ULTRASONIC
Manufacturer (Section D)
PHILIPS ULTRASOUND, INC
22100 bothell everett highway
bothell WA 98021
Manufacturer (Section G)
PHILIPS ULTRASOUND, INC
22100 bothell everett highway
bothell WA 98021
Manufacturer Contact
thuy nguyen
22100 bothell everett highway
bothell, WA 98021
MDR Report Key20294480
Report Number3019216-2024-00139
Device Sequence Number7208772
Product Code IYN
UDI-Device Identifier00884838107533
UDI-Public(01)00884838107533
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K132304
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberEPIQ DIAGNOSTIC ULTRASOUND SYSTEM
Device Catalogue Number795232
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/30/2024
Supplement Date Received by Manufacturer04/03/2025
Initial Report FDA Received Date09/24/2024
Supplement Report FDA Received Date05/01/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/03/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexFemale